Patients Parkinson's disease
Topic of the discussion
Posted on 12/06/2015 22:17
I am wanting to chat to other people like myself with parkinsons. I am a 59 year old female and was diagnosed about 15 months ago i am particularly interested in hearing of how taking requip has benefited you. I have been taking it for about 3 months and can't see what it is actually doing for me, if anything my symptoms are worsening. what should I expect?
Beginning of the discussion - 16/06/2015requip and parkinsons https://www.carenity.co.uk/forum/parkinson/living-with-parkinson/requip-and-parkinsons-385
Posted on 16/06/2015 01:22
ReQuip is a dopamine agonist - this means that any dopamine you still produce yourself is kept in your system for longer but it is not dopamine replacement. People are often started on dopamine agonists alone especially if they are classed as "young onset" ie diagnosed before 65/70 approx but most people go on to need dopamine replacement therapy (levadopa) as they produce less and less dopamine themselves. You need to tell your consultant or parkinson's nurse that you feel your condition is worsening so they can re-evaluate your medication and make any necessary adjustments/ additions. PD is a very variable condition and treatment regimes also vary widely so you often find people on different meds or strengths to yourself. Hope this is of help to you
Posted on 16/06/2015 12:44
thanks for the info Sue
Posted on 01/08/2015 15:35
Hi TeresaAnn, I take requip but I have restless leg syndrome. My Dad was also taking this for his Parkinson's but his symptoms worsened. His Neurologist has recently changed his medication to Stevol which is a combination therapy and so far so good. His symptoms seem to have stabilised. Sue is right you need to be reviewed with the view to changing your medications. I wish you all the best with getting sorted
Posted on 02/08/2015 16:37
Thanks Janet, I too have restless legs legs but since starting the requip have only suffered on one occasion
Posted on 03/08/2015 18:38
I have had Parkinsons for three and a half years and had restless legs long before diagnosis. Requip gave me nausea so I am now settled with Sinemet (levodopa) and Azilect (rasagiline). The best thing of all is exercise - anything from yoga and tai chi to walking or Zumba! I do all of these and was commended by my new consultant last week. Also consider taking Co Enzyme Q10 - mentioned to me by my previous consultant and also by my (Doctor) nephew. Nothing can be proved about it but it can do no harm.
Posted on 04/08/2015 18:29
That's interesting @PositivePen . What were the reasons behind starting Co Enzyme Q10? is this available to buy over the counter? Curious as my Dad (81) has Parkinson's.
Posted on 04/08/2015 23:42
When I was first diagnosed I asked my consultant if he minded if I took some "alternative" treatments. He asked me if I meant Co Enzyme Q10 which I didn't but I then investigated it. He was happy for me to take it but said it wasn't proven to help although it had been popular. My doctor nephew highly recommends it and thinks everyone over 50 should take it. It has a beneficial effect on the neutrons in the brain apparently.
I am doing pretty well so don't dare stop it now! Look on the web about it and where to buy it. I use either Nature's Best or Healthspan. I gather Ubiquinol is the ultimate version but it is expensive. I have just changed to the less expensive version.
Posted on 06/08/2015 14:43
Thanks for the information. I have done some reading up about this and it is very interesting. Unfortunately as my Dad is on Warfarin it is not recommended. I will bear this in mind for when I hit 50 next year.
Posted on 07/08/2015 11:44
Oops - thanks for that jjan3t as my husband is on Warfarin too and he's been taking it! I will stop him immediately.